• Previous Article
    Krylov implicit integration factor method for a class of stiff reaction-diffusion systems with moving boundaries
  • DCDS-B Home
  • This Issue
  • Next Article
    Detailed analytic study of the compact pairwise model for SIS epidemic propagation on networks
January  2020, 25(1): 117-139. doi: 10.3934/dcdsb.2019175

Stochastic partial differential equation models for spatially dependent predator-prey equations

Department of Mathematics, Wayne State University, Detroit, MI 48202, USA

Received  November 2018 Revised  March 2019 Published  July 2019

Fund Project: This research was supported in part by the National Science Foundation under grant DMS-1710827.

Stemming from the stochastic Lotka-Volterra or predator-prey equations, this work aims to model the spatial inhomogeneity by using stochastic partial differential equations (SPDEs). Compared to the classical models, the SPDE models are more versatile. To incorporate more qualitative features of the ratio-dependent models, the Beddington-DeAngelis functional response is also used. To analyze the systems under consideration, first existence and uniqueness of solutions of the SPDEs are obtained using the notion of mild solutions. Then sufficient conditions for permanence and extinction are derived.

Citation: Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175
References:
[1]

P. Acquistapace and B. Terreni, On the abstract nonautonomous parabolic Cauchy problem in the case of constant domains, Ann. Mat. Pura Appl., 140 (1985), 1-55.  doi: 10.1007/BF01776844.  Google Scholar

[2]

S. AiY. Du and R. Peng, Traveling waves for a generalized Holling-Tanner predator-prey model, J. Differential Eqs., 263 (2017), 7782-7814.  doi: 10.1016/j.jde.2017.08.021.  Google Scholar

[3]

W. Arendt, Semigroups and evolution equations: Functional calculus, regularity and kernel estimates, Evolutionary Equations, Handb. Differ. Equ., North-Holland, Amsterdam, 1 (2004), 1–85.  Google Scholar

[4]

R. Arditi and L. R. Ginzburg, Coupling in predatorprey dynamics: Ratio-dependence, J. Theoret. Biol., 139 (1989), 311-326.   Google Scholar

[5]

J. R. Beddington, Mutual interference between parasites or predators and its effect on searching efficiency, J. Anim. Ecol., 44 (1975), 331-340.  doi: 10.2307/3866.  Google Scholar

[6]

C. M. Carracedo and M. S. Alix, The Theory of Fractional Powers of Operators, Elsevier, Amsterdam, 2001.  Google Scholar

[7]

S. Cerrai, Second Order PDEs in Finite and Infinite Dimension. A Probabilistic Approach, , Lecture Notes in Mathematics Series 1762, Springer Verlag, 2001. doi: 10.1007/b80743.  Google Scholar

[8]

S. Cerrai, Stochastic reaction-diffusion systems with multiplicative noise and non-Lipschitz reaction term, Probab. Theory Relat. Fields, 125 (2003), 271-304.  doi: 10.1007/s00440-002-0230-6.  Google Scholar

[9]

R. F. Curtain and P. L. Falez, Itȏ's Lemma in infinite dimensions, J. Math. Anal. Appl., 31 (1970), 434-448.  doi: 10.1016/0022-247X(70)90037-5.  Google Scholar

[10]

G. Da Prato and L. Tubaro, Some results on semilinear stochastic differential equations in Hilbert spaces, Stochastics, 15 (1985), 271-281.  doi: 10.1080/17442508508833360.  Google Scholar

[11] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Cambridge Univ. Press, Cambridge, 1992.  doi: 10.1017/CBO9780511666223.  Google Scholar
[12] E. B. Davies, Heat Kernels and Spectral Theory, Cambridge Tracts in Math. 92, Cambridge University Press, London, 1989.  doi: 10.1017/CBO9780511566158.  Google Scholar
[13]

D. L. DeAngelisR. A. Goldstein and R. V. ONeill, A model for trophic interaction, Ecology, 56 (1975), 881-892.   Google Scholar

[14]

N.T. DieuN.H. DuD.H. Nguyen and and G. Yin, Protection zones for survival of species in random environment, SIAM J. Appl. Math., 76 (2016), 1382-1402.  doi: 10.1137/15M1032004.  Google Scholar

[15]

N. H. DuN. H. Dang and G. Yin, Conditions for permanence and ergodicity of certain stochastic predator-prey models., J. Appl. Probab., 53 (2016), 187-202.  doi: 10.1017/jpr.2015.18.  Google Scholar

[16]

M. R. Garvie and C. Trenchea, Finite element approximation of spatially extended predator-prey interactions with the Holling type II functional response, Numer. Math., 107 (2007), 641-667.  doi: 10.1007/s00211-007-0106-x.  Google Scholar

[17]

C. S. Holling, The components of predation as revealed by a study of small mammal predation of the European pine sawfly, Can. Entomologist, 91 (1959), 293-320.  doi: 10.4039/Ent91293-5.  Google Scholar

[18]

K.-Y. LamY. Lou and F. Lutscher, The emergence of range limits in advective environments, SIAM J. Appl. Math., 76 (2016), 641-662.  doi: 10.1137/15M1027887.  Google Scholar

[19]

S. Li and J. Wu, Asymptotic behavior and stability of positive solutions to a spatially heterogeneous predator-prey system, J. Differential Equations, 265 (2018), 3754-3791.  doi: 10.1016/j.jde.2018.05.017.  Google Scholar

[20]

H. Y. Li and Y. Takeuchi, Dynamics of the density dependent predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 374 (2011), 644-654.  doi: 10.1016/j.jmaa.2010.08.029.  Google Scholar

[21]

K. Liu, R. Douglas, H. Brezis and A. Jeffrey, Stability of Infinite Dimensional Stochastic Differential Equations with Applications, Chapman and Hall/CRC, New York, 2005. Google Scholar

[22]

A. J. Lotka, Elements of Physical Biology, Williams and Wilkins, Baltimore, 1925. Google Scholar

[23]

Y. Lou and B. Wang, Local dynamics of a diffusive predator-prey model in spatially heterogeneous environment, J. Fixed Point Theory Appl., 19 (2017), 755-772.  doi: 10.1007/s11784-016-0372-2.  Google Scholar

[24]

C. Neuhauser and S. W. Pacala, An explicitly spatial version of the Lotka-Volterra model with interspecific competition, Ann. Appl. Probab., 9 (1999), 1226-1259.  doi: 10.1214/aoap/1029962871.  Google Scholar

[25]

D. H. Nguyen, N. N. Nguyen and G. Yin, Analysis of a spatially inhomogeneous stochastic partial differential equation epidemic model, submitted. Google Scholar

[26] E. M. Ouhabaz, Analysis of Heat Equations on Domains, London Mathematical Society Monographs Series, 31. Princeton University Press, Princeton, NJ, 2005.   Google Scholar
[27]

G. Tessitore and J. Zabczyk, Strict positivity for stochastic heat equations, Stochastic Process. Appl., 77 (1998), 83-98.  doi: 10.1016/S0304-4149(98)00024-6.  Google Scholar

[28]

J. B. Walsh, An introduction to stochastic partial differential equations, École Dété de Probabilits de Saint-Flour, XIV-1984, volume 1180 of Lecture Notes in Math., pages 265–339. Springer, Berlin, 1986. doi: 10.1007/BFb0074920.  Google Scholar

[29]

M. Wang and Y. Zhang, Dynamics for a diffusive prey-predator model with different free boundaries, J. Differential Equations, 264 (2018), 3527-3558.  doi: 10.1016/j.jde.2017.11.027.  Google Scholar

[30]

A. Yagi, Abstract Parabolic Evolution Equations and their Applications, Springer-Verlga, Berlin, 2010. doi: 10.1007/978-3-642-04631-5.  Google Scholar

show all references

References:
[1]

P. Acquistapace and B. Terreni, On the abstract nonautonomous parabolic Cauchy problem in the case of constant domains, Ann. Mat. Pura Appl., 140 (1985), 1-55.  doi: 10.1007/BF01776844.  Google Scholar

[2]

S. AiY. Du and R. Peng, Traveling waves for a generalized Holling-Tanner predator-prey model, J. Differential Eqs., 263 (2017), 7782-7814.  doi: 10.1016/j.jde.2017.08.021.  Google Scholar

[3]

W. Arendt, Semigroups and evolution equations: Functional calculus, regularity and kernel estimates, Evolutionary Equations, Handb. Differ. Equ., North-Holland, Amsterdam, 1 (2004), 1–85.  Google Scholar

[4]

R. Arditi and L. R. Ginzburg, Coupling in predatorprey dynamics: Ratio-dependence, J. Theoret. Biol., 139 (1989), 311-326.   Google Scholar

[5]

J. R. Beddington, Mutual interference between parasites or predators and its effect on searching efficiency, J. Anim. Ecol., 44 (1975), 331-340.  doi: 10.2307/3866.  Google Scholar

[6]

C. M. Carracedo and M. S. Alix, The Theory of Fractional Powers of Operators, Elsevier, Amsterdam, 2001.  Google Scholar

[7]

S. Cerrai, Second Order PDEs in Finite and Infinite Dimension. A Probabilistic Approach, , Lecture Notes in Mathematics Series 1762, Springer Verlag, 2001. doi: 10.1007/b80743.  Google Scholar

[8]

S. Cerrai, Stochastic reaction-diffusion systems with multiplicative noise and non-Lipschitz reaction term, Probab. Theory Relat. Fields, 125 (2003), 271-304.  doi: 10.1007/s00440-002-0230-6.  Google Scholar

[9]

R. F. Curtain and P. L. Falez, Itȏ's Lemma in infinite dimensions, J. Math. Anal. Appl., 31 (1970), 434-448.  doi: 10.1016/0022-247X(70)90037-5.  Google Scholar

[10]

G. Da Prato and L. Tubaro, Some results on semilinear stochastic differential equations in Hilbert spaces, Stochastics, 15 (1985), 271-281.  doi: 10.1080/17442508508833360.  Google Scholar

[11] G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Cambridge Univ. Press, Cambridge, 1992.  doi: 10.1017/CBO9780511666223.  Google Scholar
[12] E. B. Davies, Heat Kernels and Spectral Theory, Cambridge Tracts in Math. 92, Cambridge University Press, London, 1989.  doi: 10.1017/CBO9780511566158.  Google Scholar
[13]

D. L. DeAngelisR. A. Goldstein and R. V. ONeill, A model for trophic interaction, Ecology, 56 (1975), 881-892.   Google Scholar

[14]

N.T. DieuN.H. DuD.H. Nguyen and and G. Yin, Protection zones for survival of species in random environment, SIAM J. Appl. Math., 76 (2016), 1382-1402.  doi: 10.1137/15M1032004.  Google Scholar

[15]

N. H. DuN. H. Dang and G. Yin, Conditions for permanence and ergodicity of certain stochastic predator-prey models., J. Appl. Probab., 53 (2016), 187-202.  doi: 10.1017/jpr.2015.18.  Google Scholar

[16]

M. R. Garvie and C. Trenchea, Finite element approximation of spatially extended predator-prey interactions with the Holling type II functional response, Numer. Math., 107 (2007), 641-667.  doi: 10.1007/s00211-007-0106-x.  Google Scholar

[17]

C. S. Holling, The components of predation as revealed by a study of small mammal predation of the European pine sawfly, Can. Entomologist, 91 (1959), 293-320.  doi: 10.4039/Ent91293-5.  Google Scholar

[18]

K.-Y. LamY. Lou and F. Lutscher, The emergence of range limits in advective environments, SIAM J. Appl. Math., 76 (2016), 641-662.  doi: 10.1137/15M1027887.  Google Scholar

[19]

S. Li and J. Wu, Asymptotic behavior and stability of positive solutions to a spatially heterogeneous predator-prey system, J. Differential Equations, 265 (2018), 3754-3791.  doi: 10.1016/j.jde.2018.05.017.  Google Scholar

[20]

H. Y. Li and Y. Takeuchi, Dynamics of the density dependent predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 374 (2011), 644-654.  doi: 10.1016/j.jmaa.2010.08.029.  Google Scholar

[21]

K. Liu, R. Douglas, H. Brezis and A. Jeffrey, Stability of Infinite Dimensional Stochastic Differential Equations with Applications, Chapman and Hall/CRC, New York, 2005. Google Scholar

[22]

A. J. Lotka, Elements of Physical Biology, Williams and Wilkins, Baltimore, 1925. Google Scholar

[23]

Y. Lou and B. Wang, Local dynamics of a diffusive predator-prey model in spatially heterogeneous environment, J. Fixed Point Theory Appl., 19 (2017), 755-772.  doi: 10.1007/s11784-016-0372-2.  Google Scholar

[24]

C. Neuhauser and S. W. Pacala, An explicitly spatial version of the Lotka-Volterra model with interspecific competition, Ann. Appl. Probab., 9 (1999), 1226-1259.  doi: 10.1214/aoap/1029962871.  Google Scholar

[25]

D. H. Nguyen, N. N. Nguyen and G. Yin, Analysis of a spatially inhomogeneous stochastic partial differential equation epidemic model, submitted. Google Scholar

[26] E. M. Ouhabaz, Analysis of Heat Equations on Domains, London Mathematical Society Monographs Series, 31. Princeton University Press, Princeton, NJ, 2005.   Google Scholar
[27]

G. Tessitore and J. Zabczyk, Strict positivity for stochastic heat equations, Stochastic Process. Appl., 77 (1998), 83-98.  doi: 10.1016/S0304-4149(98)00024-6.  Google Scholar

[28]

J. B. Walsh, An introduction to stochastic partial differential equations, École Dété de Probabilits de Saint-Flour, XIV-1984, volume 1180 of Lecture Notes in Math., pages 265–339. Springer, Berlin, 1986. doi: 10.1007/BFb0074920.  Google Scholar

[29]

M. Wang and Y. Zhang, Dynamics for a diffusive prey-predator model with different free boundaries, J. Differential Equations, 264 (2018), 3527-3558.  doi: 10.1016/j.jde.2017.11.027.  Google Scholar

[30]

A. Yagi, Abstract Parabolic Evolution Equations and their Applications, Springer-Verlga, Berlin, 2010. doi: 10.1007/978-3-642-04631-5.  Google Scholar

[1]

Fathalla A. Rihan, Hebatallah J. Alsakaji. Stochastic delay differential equations of three-species prey-predator system with cooperation among prey species. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020468

[2]

Telmo Peixe. Permanence in polymatrix replicators. Journal of Dynamics & Games, 2020  doi: 10.3934/jdg.2020032

[3]

Hai-Feng Huo, Shi-Ke Hu, Hong Xiang. Traveling wave solution for a diffusion SEIR epidemic model with self-protection and treatment. Electronic Research Archive, , () : -. doi: 10.3934/era.2020118

[4]

Yi An, Bo Li, Lei Wang, Chao Zhang, Xiaoli Zhou. Calibration of a 3D laser rangefinder and a camera based on optimization solution. Journal of Industrial & Management Optimization, 2021, 17 (1) : 427-445. doi: 10.3934/jimo.2019119

[5]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[6]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[7]

Sihem Guerarra. Maximum and minimum ranks and inertias of the Hermitian parts of the least rank solution of the matrix equation AXB = C. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 75-86. doi: 10.3934/naco.2020016

[8]

Laurence Cherfils, Stefania Gatti, Alain Miranville, Rémy Guillevin. Analysis of a model for tumor growth and lactate exchanges in a glioma. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020457

[9]

Laurent Di Menza, Virginie Joanne-Fabre. An age group model for the study of a population of trees. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020464

[10]

Eduard Feireisl, Elisabetta Rocca, Giulio Schimperna, Arghir Zarnescu. Weak sequential stability for a nonlinear model of nematic electrolytes. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 219-241. doi: 10.3934/dcdss.2020366

[11]

Oussama Landoulsi. Construction of a solitary wave solution of the nonlinear focusing schrödinger equation outside a strictly convex obstacle in the $ L^2 $-supercritical case. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 701-746. doi: 10.3934/dcds.2020298

[12]

Weiwei Liu, Jinliang Wang, Yuming Chen. Threshold dynamics of a delayed nonlocal reaction-diffusion cholera model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020316

[13]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[14]

Yining Cao, Chuck Jia, Roger Temam, Joseph Tribbia. Mathematical analysis of a cloud resolving model including the ice microphysics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 131-167. doi: 10.3934/dcds.2020219

[15]

Zhouchao Wei, Wei Zhang, Irene Moroz, Nikolay V. Kuznetsov. Codimension one and two bifurcations in Cattaneo-Christov heat flux model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020344

[16]

Shuang Chen, Jinqiao Duan, Ji Li. Effective reduction of a three-dimensional circadian oscillator model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020349

[17]

Barbora Benešová, Miroslav Frost, Lukáš Kadeřávek, Tomáš Roubíček, Petr Sedlák. An experimentally-fitted thermodynamical constitutive model for polycrystalline shape memory alloys. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020459

[18]

Cuicui Li, Lin Zhou, Zhidong Teng, Buyu Wen. The threshold dynamics of a discrete-time echinococcosis transmission model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020339

[19]

Martin Kalousek, Joshua Kortum, Anja Schlömerkemper. Mathematical analysis of weak and strong solutions to an evolutionary model for magnetoviscoelasticity. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 17-39. doi: 10.3934/dcdss.2020331

[20]

Helmut Abels, Johannes Kampmann. Existence of weak solutions for a sharp interface model for phase separation on biological membranes. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 331-351. doi: 10.3934/dcdss.2020325

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (172)
  • HTML views (397)
  • Cited by (1)

Other articles
by authors

[Back to Top]